Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 22, 2011, 9:28 PM EDT for Shiawassee County, Michigan. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 9:28 PM EDT (01:28 UTC)
- Expired
- May 22, 2011, 9:50 PM EDT
- In force
- 22 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Shiawassee County, MI
The radar
The Detroit radar (KDTX), 65 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:32 PM EDT | TSTM WND GST 50 | 5 Ene Laingsburg, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS53 KDTX 230128
SVRDTX
MIC155-230215-
/O.NEW.KDTX.SV.W.0011.110523T0128Z-110523T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
928 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1015 PM EDT
* AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRY...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRICE AND BENNINGTON AROUND 935 PM EDT.
BANCROFT AROUND 945 PM EDT.
VERNON AND CORUNNA AROUND 950 PM EDT.
DURAND AROUND 955 PM EDT.
LENNON AND JUDDVILLE AROUND 1000 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PERRY... OWOSSO... NEW LOTHROP...
MORRICE... LENNON... LAINGSBURG...
HENDERSON... DURAND... CORUNNA...
BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4313 8418 4313 8393 4279 8392 4277 8436
4278 8437 4291 8437
TIME...MOT...LOC 0128Z 238DEG 32KT 4283 8426
WIND...HAIL 60MPH <.75IN
$$
BT1 follow-up statement
879
WWUS53 KDTX 230150
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
950 PM EDT SUN MAY 22 2011
MIC155-230200-
/O.CAN.KDTX.SV.W.0011.000000T0000Z-110523T0215Z/
SHIAWASSEE MI-
950 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SHIAWASSEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE AS THE STORMS CONTINUE TO
WEAKEN.
LAT...LON 4313 8418 4313 8393 4279 8392 4277 8436
4278 8437 4291 8437
TIME...MOT...LOC 0150Z 238DEG 32KT 4293 8403
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:27 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, May 22, 7:27 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 727 PM EDT SUN MAY 22 2011 .AVIATION... THE UPSTREAM THUNDERSTORM ACTIVITY AT PRESS TIME IS EXPECTED TO MAKE IT INTO SE MICHIGAN BY LATE EVENING INTO THE OVERNIGHT HOURS, BUT AS MENTIONED IN THE PREVIOUS DISCUSSION, THE STRENGTH OF THE STORMS WILL BE IN QUESTION BY THE TIME THEY REACH HERE. BASED ON THE LATEST OBSERVATIONAL TRENDS, DTW/DET/PTK HAVE THE BEST CHANCE OF A THUNDERSTORM BEFORE MIDNIGHT. POINTS NORTH WILL NEED SOME ADDITIONAL MONITORING FOR REFINED TIMING AND STRENGTH EXPECTATIONS BUT WILL AT LEAST HAVE SHOWERS TO CONTEND WITH. A GENERAL PATTERN OF LIGHT SHOWER ACTIVITY WILL FOLLOW LATE TONIGHT BEFORE EXITING TO OUR EAST AROUND SUNRISE. AFTER THAT, GRADIENT WIND WILL BE UP ENOUGH TO PREVENT MUCH FOG FORMATION LEAVING VFR IN PLACE INTO MONDAY AFTERNOON BEFORE ANOTHER ROUND OF SHOWERS AND STORMS WILL BE POSSIBLE. && .PREV DISCUSSION...ISSUED 609 PM EDT SUN MAY 22 2011 UPDATE... THE DRY AIR/CAP WAS A BIT TOO FORMIDABLE TO SUPPORT MORE THAN A COUPLE OF STORMS NORTH OF I-69...AND THE SUPERCELL WHICH RAN JUST SOUTH OF THE MICHIGAN BORDER CAST A SUBSIDENCE/ANVIL SHADOW ACROSS THE SOUTH HALF OF THE CWA...PREVENTING ANYTHING FROM GOING UP. WITH NOW THE EXPECTED LULL...WILL DROP THE SEVERE THUNDERSTORM WATCH AND MONITOR ACTIVITY UPSTREAM. AS STATED PREVIOUSLY...INSTABILITY WILL BE ON A DECLINE EARLY THIS EVENING...AND THE SLOWER ARRIVAL WILL LIMIT OUR SEVERE CHANCES. CURRENT CONVECTION ACROSS FAR SOUTHERN LOWER LAKE MICHIGAN AND POINTS SOUTH IS EMBEDDED WITHIN STEEP MID LEVEL LAPSE RATES (700-500 MB) WHICH QUICKLY DROP OFF AS ONE HEADS EAST...WHICH SUPPORTS THE ABRUPT WEAKENING TREND THE MODELS ARE ADVERTISING TONIGHT...KEEPING SOUTHEAST MICHIGAN DRY IN FACT IF YOU BELIEVE THE 18Z NAM/12Z EUROPEAN. ON THE FLIP SIDE...THE ACTIVITY IS ALREADY FARTHER EAST THAN ADVERTISED...AND STILL WOULD EXPECTED NUMEROUS SHOWERS/EMBEDDED THUNDERSTORMS TO SURVIVE THE TRIP LATE THIS EVENING WITH SOME LINGERING MARGINAL INSTABILITY IN PLACE. PREV DISCUSSION...ISSUED 356 PM EDT SUN MAY 22 2011 SHORT TERM...TONIGHT SCATTERED SEVERE THREAT THROUGH THE REMAINDER OF THE DAY. THE 18Z DTX SOUNDING SHOWED CONSIDERABLE AMOUNT OF DRYING FROM THIS MORNING...WITH A CAP AROUND 825 MB. NONE-THE-LESS...TEMPERATURES HAVE CLIMBED INTO THE MID 80S...WITH SURFACE DEW POINTS RANGING FROM THE MID 50S TO MID 60S. THIS HAS LEAD TO SURFACE BASED CAPES OF 2000 TO 3000 J/KG ACROSS SOUTHEAST MICHIGAN. WITH THIS AMOUNT OF INSTABILITY AND FAIRLY STRONG MID LEVEL WINDS (30-40 KNOTS)...INVERTED V SOUNDING (GOOD DOWNDRAFT CAPE)...ALONG WITH FAVORABLE FREEZING LEVELS (11-12 KFT)...A FEW SEVERE CELLS APPEAR LIKELY PRODUCING BOTH WIND (60-70 MPH) AND HAIL (1 INCH)...AS SOME ADDITIONAL MOISTURE HAS BEEN TRYING TO FUNNEL IN UP FROM THE SOUTH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM TO COVER THIS SURFACE BASED/DIURNAL ACTIVITY...ALTHOUGH COVERAGE LOOKS TO BE LIMITED DUE TO THE DRY AIR AROUND. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE LIKELY LATER THIS EVENING AND OVERNIGHT...AS MORE ORGANIZED/WIDESPREAD LINE OF THUNDERSTORMS IS AND WILL CONTINUE TO DEVELOP OVER THE WESTERN GREAT LAKES...ADVANCING EAST AT A HEALTHY CLIP. THE PROBLEM IS OUR INSTABILITY WILL BE WANING FAIRLY QUICKLY AFTER 00Z/SUNSET...THUS THE SOONER THE NEXT ROUND ARRIVES...THE BETTER OUR CHANCE FOR SEVERE STORMS. AT THIS POINT...IT JUST LOOKS LIKE A SLIGHT CHANCE THROUGH ABOUT MIDNIGHT...WITH MORE SHOWERS/NON SEVERE EMBEDDED THUNDERSTORMS DURING THE OVERNIGHT HOURS. STRONG MOIST...SOUTHWEST FLOW SHOULD KEEP MINS ELEVATED...AND MAINTAINED THE MID 60S FORECAST FOR TEMPERATURES. LONG TERM...MONDAY THROUGH SATURDAY A THETA E PERSPECTIVE PLACES A LOW TO MIDLEVEL DENSITY DISCONTINUITY OR COLD FRONTAL FEATURE BISECTING THROUGH LOWER MICHIGAN MONDAY AFTERNOON. A FAIRLY COMPACT SHORTWAVE IS EXPECTED TO PIVOT THROUGH NORTHERN LOWER MICHIGAN WHICH WILL SUPPORT LARGE SCALE ASCENT CENTERED OVER THE CWA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THIS ALL LEADS TO A FAIRLY INTERESTING JUXTAPOSITIONING OF MID TO UPPER LEVEL WIND FIELDS WHICH WILL SEND DEEP LAYER SHEAR AND MIDLEVEL HELICITIES UPWARD. SOME QUESTION ABOUT WHAT SORT OF DESTABILIZATION WILL TAKE PLACE MONDAY AFTERNOON IN THE WAKE OF EARLIER MORNING STRATIFORM/CONVECTIVE PRECIPITATION. NONETHELESS...IT APPEARS THAT A SEVERE RISK WILL BE PRIMED FOR THE LATE AFTERNOON EARLY EVENING PRIMARILY FOR AREAS SOUTH OF I 69. THE LONG HODOGRAPH WILL SUPPORT SUPERCELLS...WHICH SUGGESTS A THREAT FOR LARGE HAIL...DAMAGING WINDGUSTS...AND TORNADOES WILL EXIST. HIGHS MONDAY ARE EXPECTED TO CLIMB ABOVE THE 80 DEGREE MARK. THE MAIN BAROCLINIC ZONE WILL STALL OUT SOUTH OF THE STATELINE ACROSS PORTIONS OF NORTHERN OHIO AND INDIANA BY TUESDAY MORNING. THIS WILL PLACE SOUTHEASTERN MICHIGAN ON THE ACTIVE COOL SIDE OF THE STATIONARY FRONT. A FEATURE OF INTEREST WILL BE A REMNANT/REORGANIZING MCS THAT WILL TRACK WEST TO EAST ALONG THIS BOUNDARY SOMETIME TUESDAY AFTERNOON/EVENING. MODEL GUIDANCE CONTINUES TO SUPPORT THE MAJORITY OF PRECIPITATION WILL MISS THE CWA TO THE SOUTH. PRECIPITATION CHANCES ARE EXPECTED TO BE BINARY WITH DEPENDENCE UPON THIS CONVECTIVE SYSTEM. THUS...NOT COMFORTABLE WITH ANYTHING ABOVE A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS SOUTH OF THE I 96/M 59 CORRIDORS TUESDAY AFTERNOON/EVENING. HIGHS TUESDAY WILL RANGE FROM UPPER 60S FAR SOUTH TO THE MIDDLE 50S FOR THE NORTHERN THUMB. THE STALLED FRONTAL BOUNDARY WILL REMAIN LARGELY TUCKED UNDER THE GREAT LAKES FOR THE MIDDLE TO THE END OF THE WEEK. THE LATE TUESDAY NIGHT THROUGH FIRST PART OF WEDNESDAY LOOKS QUIET...AS A REMNANT SHORTWAVE RIDGE WILL NEED TO WORK THROUGH THE GREAT LAKES. ACTIVE WEATHER TO RETURN LATE WEDNESDAY THROUGH FRIDAY MORNING AS DEEPENING SURFACE LOW PRESSURE IS EXPECTED TO EJECT NORTHEASTWARD THROUGH THE REGION. UPPER LEVEL DYNAMICS APPEAR FAVORABLE FOR PRECIPITATION AS THE HEART OF COOL SIDE DEFORMATION WILL REMAIN OVERHEAD WITH STRONG CYCLONIC VORTICITY ADVECTION AND MOISTURE TRANSPORT AIMED DIRECTLY AT SOUTHEASTERN MICHIGAN. ATTM...THERE APPEARS TO BE A PERIOD OR TWO OF A LEGITIMATE CHANCE FOR THUNDERSTORMS. THE SURFACE FRONT IS EXPECTED TO BLEED NORTHWARD INTO LOWER MICHIGAN AT LEAST A FEW ROW OF COUNTIES AS MIDLEVEL HEIGHT FALLS ADVANCE INTO THE CENTRAL CONUS. TIMING OF SURFACE REFLECTION WILL DETERMINE OVERALL CONVECTIVE STRENGTH/THREAT FOR LATE WEDNESDAY AND THURSDAY. THE QUESTION FOR THE END OF THE WEEK IS HOW PROGRESSIVE THE MAIN VORTICITY CENTER WILL BE IN LIFTING NORTHEASTWARD. ECMWF...REMAINS THE SLOWEST SOLUTION AND WILL ERR IN THAT CAMP. THIS MEANS PRECIPITATION CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. THE NWP SUITE ARRIVED WITH A REVERSAL FOR THE UPCOMING HOLIDAY WEEKEND. BOTH GFS/ECMWF ARE ADVERTISING A FULL OUT AMPLIFYING REX BLOCK FOR THE EASTERN UNITED STATES. WITH THE ECMWF ARRIVING LATE AND THE EARLIER SUGGESTIONS OF A COOL AND UNSETTLED PERIOD...PREFERENCE IS TO ALLOW FOR AN INCREASED CONFIDENCE BEFORE RAISING TEMPERATURE SIGNIFICANTLY. MARINE... SOUTHEAST WINDS THIS AFTERNOON ACROSS THE MARINE AREAS...WITH A FEW GUSTS APPROACHING 25 KNOTS NEAR THE SHORELINE OF LAKE HURON. WITH STABLE PROFILE...EXPECTING WINDS TO REMAIN PREDOMINATELY BELOW 20 KNOTS. ALTHOUGH...SCATTERED THUNDERSTORMS WILL BE AROUND THIS EVENING AND TONIGHT...LEADING TO LOCALLY HIGHER GUSTS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TOMORROW EVENING...AS LARGE UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE MOVES THROUGH THE NORTHERN GREAT LAKES. LIGHT NORTHERLY WINDS WILL DEVELOP BEHIND THIS SYSTEM...AS HIGH PRESSURE BUILDS IN FOR TUESDAY AND EXITS THE AREA ON WEDNESDAY...AS THE NEXT LOW PRESSURE SYSTEM WILL APPROACH FROM THE CENTRAL PLAINS...CAUSING WINDS TO VEER AROUND TO THE EAST. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....BT UPDATE.......SF SHORT TERM...SF LONG TERM....CB MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 22, 6:15 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 615 PM EDT SUN MAY 22 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-230815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 615 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT ANOTHER BATCH OF SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE LATE EVENING HOURS INTO THE OVERNIGHT PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH...WITH THESE STORMS IF THE ARRIVE BEFORE MIDNIGHT...BUT EXPECTATIONS ARE FOR A WEAKENING TREND. STORMS WILL STILL BE CAPABLE OF PRODUCING HEAVY RAIN NONE-THE-LESS. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ON MONDAY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER. THUNDERSTORMS WILL DEVELOP WITHIN A CONTINUED MOIST AND UNSTABLE ATMOSPHERE IN ADVANCE OF A COLD FRONT DROPPING DOWN FROM THE NORTH. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY...MAINLY SOUTH OF M 59. THESE WILL BE THE RESULT OF ANOTHER LOW PRESSURE SYSTEM FORECAST TO MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN ACTIVATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 615 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS MAY BE SEVERE THIS EVENING. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ON MONDAY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER...MAINLY SOUTH OF PORT AUSTIN. THUNDERSTORMS WILL DEVELOP WITHIN A CONTINUED MOIST AND UNSTABLE ATMOSPHERE IN ADVANCE OF A COLD FRONT DROPPING DOWN FROM THE NORTH. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY...MAINLY SOUTH OF PORT HURON. THESE WILL BE THE RESULT OF ANOTHER LOW PRESSURE SYSTEM FORECAST TO MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN ACTIVATED. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 22, 5:23 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 523 PM EDT SUN MAY 22 2011 MIZ049-222230- HURON- 523 PM EDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF PORT AUSTIN...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HURON CITY BY 530 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
Local storm report, May 22, 6:36 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
636 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 NW PORT HOPE 43.99N 82.78W
05/22/2011 E1.50 INCH HURON MI PUBLIC
&&
RBPLocal storm report, May 22, 7:42 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM MARINE TSTM WIND 27 NE HURON CITY 44.28N 82.42W
05/22/2011 M42 MPH LHZ363 MI BUOY
&&
ADODSONSpecial weather statement, May 22, 8:41 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 841 PM EDT SUN MAY 22 2011 MIZ060-068-075-082-230115- LENAWEE-LIVINGSTON-SHIAWASSEE-WASHTENAW- 841 PM EDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES WEST OF LAINGSBURG TO 30 MILES NORTHWEST OF HUDSON TO 24 MILES SOUTHWEST OF HUDSON...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE LIKELY WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... HUDSON AND ADDISON BY 905 PM EDT... MORENCI AND CEMENT CITY BY 910 PM EDT... CLAYTON AND ONSTED BY 915 PM EDT... NEAR A LINE FROM OWOSSO TO HOWELL...CHELSEA TO ADRIAN AFTER 915 PM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BT
Special weather statement, May 22, 9:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 912 PM EDT SUN MAY 22 2011 MIZ060-068-230200- LIVINGSTON-SHIAWASSEE- 912 PM EDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF LAINGSBURG TO 17 MILES SOUTHWEST OF FOWLERVILLE...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE LIKLEY WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PERRY AND GREGORY BY 925 PM EDT... MORRICE BY 930 PM EDT... HENDERSON AND PINCKNEY BY 935 PM EDT... HOWELL AND CORUNNA BY 940 PM EDT... HAMBURG AND OAK GROVE BY 945 PM EDT... BRIGHTON AND LENNON BY 950 PM EDT... NEW LOTHROP AND HARTLAND BY 955 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BT
Special weather statement, May 22, 9:17 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 917 PM EDT SUN MAY 22 2011 MIZ075-082-230200- LENAWEE-WASHTENAW- 917 PM EDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF CHELSEA TO MORENCI...MOVING EAST AT 35 MPH. WINDS NEAR 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MANCHESTER AND ADRIAN BY 930 PM EDT... CLINTON AND CHELSEA BY 935 PM EDT... TECUMSEH BY 940 PM EDT... DEXTER AND BRITTON BY 945 PM EDT... SALINE AND DEERFIELD BY 950 PM EDT... DIXBORO AND MILAN BY 955 PM EDT... YPSILANTI AND SALEM BY 1000 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:53 PM EDT | Special Marine Warning | DTX | 28 min | |
| May 23, 2:30 PM EDT | Special Marine Warning | DTX | 105 min | |
| May 23, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 40 min |
| May 23, 3:43 PM EDT | Special Marine Warning | DTX | 62 min | |
| May 23, 4:15 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 45 min |
| May 23, 5:09 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 66 min |
| May 23, 5:35 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 55 min |
| May 23, 5:39 PM EDT | Special Marine Warning | DTX | 96 min | |
| May 23, 6:00 PM EDT | Areal Flood Advisory | DTX | Washtenaw, Wayne | 3 hr |
| May 23, 6:06 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 54 min |
| May 23, 6:19 PM EDT | Special Marine Warning | DTX | 86 min | |
| May 23, 6:25 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 80 min |
| May 23, 7:27 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 63 min |
| May 23, 7:34 PM EDT | Special Marine Warning | DTX | 56 min | |
| May 23, 7:50 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.